[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Stinging bolus, was Set duration's



Buddy, Rita and others who experience stinging during boluses:

I had a similar problem with stinging during boluses (especially large
boluses - more than 5 units) and followed someone else's tip to fix it.

Try inserting your set at a shallower angle (if using bent needles or
Comfort / Tender / Sihouette). If using the MiniMed SofSet, try inserting
it in a location with a bit more sub cutaneous tissue (if you have a "roll"
near your abdomen, for example).

Often, the cause of this "burning" sensation is a set which is inserted too
deeply or at too steep an angle. I don't know if this also accelerates or
signals site loss, as hinted by Buddy (Velosolin).

This trick made a world of difference to me. I had experienced this burning
only once or twice while on Velosolin, as Buddy did, but with much more
frequency when I switched to Humalog. Now, unless I am careless and insert
at the wrong angle, I do not feel the discomfort.

Bob Burnett
mailto:email @ redacted

>Rita,
>    I have had had the problem you describe with the stinging during a
>bolus. Whenever this happens to me I immediately have to change sets. In my
>case this is a sign of the site going bad. As I stated before I usually get
>6 days but not always. Today I added some insulin to my reservoir  and will
>go to day 7 again.
>    I experience no swelling at the sight.
>
>Good luck,
>
>Buddy '-)

Bob Burnett

mailto:email @ redacted